Hair loss : Good morning, Is anyone... - Fibromyalgia Acti...

Fibromyalgia Action UK
47,650 members59,595 posts

Hair loss

Topcat64
Topcat64

Good morning,

Is anyone else on Pregabalin? If so are you losing hair?

17 Replies
oldestnewest
Hidden
Hidden

Hi

I used to be on it , I didn't lose my hair. If you have more than one condition , it could be related to that. Please let us know what's causing it, if you find out!!! Take care Lynne

Topcat64
Topcat64
in reply to Hidden

Hi Lynne

I'm being treated for Nerve pain in my jaw, it works great for the pain but reading reviews I've convinced myself that my hairs getting thinner due to the meds.

My hair has become breakable and limp.

And I'm going through the menopause!

I'm falling apart lol !

Dizzytwo
Dizzytwo
in reply to Topcat64

Hi there, it could be an hormonal imbalance if your going through the menopause that may make sense xx

Topcat64
Topcat64
in reply to Dizzytwo

Hi yes possibly,

I no the worse thing is to Google answers,

The stories are horrifying.

My hair has got thinner since having fibro and being in Pregablin. I don't think it is the drug I have just put it down to getting older and not being as healthy as I used to be. I also have to take quite a combination of medication which I am sure has an effect on my body.x

Topcat64
Topcat64
in reply to rosewine

Thankyou Rosewine,

I'm just paranoid about everything at the moment, I'm not use to being on medication x

rosewine
rosewine
in reply to Topcat64

If we are honest even the most level headed if characters goes through that phase as we are getting used to do much. Many of the symptoms are so bizarre, we have probably been very active before and slow down to snails pace, we probably has a demanding job that we are no longer capable or are struggling to do. On too of that we are out in quite strong medication which our bodies aren't used to and we wonder whether the side effects are the illness the meds or just coincidence. That is the beauty of this site in that you can ask questions if those who have had the illness for some time and have got used to its vagaries. Thinning hair is the last thing any one needs on too of all the other issues.x

Topcat64
Topcat64
in reply to rosewine

The whole process is detrimental to our mental health.

I'm constantly waiting for something else to occur.

I think being turned down for p.i.p didn't help? I feel like I'm seen as a liar and a waste of the GPs time.

I'm hoping the p.i.p tribunal will go ok but I very anxious about it.

But then I get positive and lovely replies from you guys and I get a boost.

Thanku so much x

rosewine
rosewine
in reply to Topcat64

I would say the stress has caused your hair loss as it sounds as though you have alot on your plate. PIP is so stressful. I had to do the paperwork and attend two tribunals with my husband about ESA. I must say the three judges they were different both times were firm but fair. They often throw what I call a googley like "have you had a holiday this year" or " have you had to miss any family event because if your illness". Anyway good luck hope you get a good result.x

Topcat64
Topcat64
in reply to rosewine

Thankyou so much

Tracey x

Sorry you are worrying about your hair - I had the same with some of the meds for my rheumatoid arthritis.

Speak to your GP. It might be something else. Or something easily fixable. Best to get it checked out. You could also ask about folic acid - might be worth taking.

Another tip is to cut down processed foods, especially those containing refined sugar. This is good for fibro generally but has helped some people to maintain healthier hair too.

Best of luck - and try not to stress too much about it. Don’t keep looking! Just be kind to yourself xx

Topcat64
Topcat64
in reply to LoneEra

Hello LoneEra

Thankyou so much for your advice.

I will talk to my GP.

And definitely watch what I eat

Thankyou

Tracey x

Topcat64
Topcat64
in reply to LoneEra

Thankyou xx

Hidden
Hidden

I've heard so many story's about pregabalin, which is lyrica and gabapentin and people loosing hair and teeth, when I was on facebook I was in a group called lyrica survivors and heard that them pills suck all the calcium out of you somehow, the stuff needed for healthy bones, teeth and hair, these people had crumbling teeth, hair loss etc so yeah it's a side effect, just Google lyrica and hair loss or teeth loss, there's been studies on it, I was on pregabalin 10 days, then joined that group as had side effects like worse depression and stumbled across the hair and teeth thing and was glad to be off it, lately I thought about taking them for Fibromyalgia but you've just reminded me why I'm not going to so thanks

Topcat64
Topcat64
in reply to Hidden

Thankyou,

I'm going to come off them! Its ashame because there the only thing so far to stop the pain in my jaw ☹

Hidden
Hidden
in reply to Topcat64

They made me not be able to sit still, I felt high on them, then 10 days in I cryed non stop for an hour, they caused ptosis in my eyelid, which then made my doctor send me to be tested for myasthenia gravies, a blood test said I'm borderline for it but a retest said I'm not, my eyes haven't been the same since pregabalin and it's been years, and turns out the weakness I thought was due myasthenia gravies was actually fibromyalga

Yeah I'd stop them, it's not worth loosing hair and teeth, do it gradually though as apparently it's hard to stop if you've been on them long

Also they are abused, I've seen documentarys on drug addicts taking them, they're rife in Belfast, check out YouTube, really interesting programme about it

Topcat64
Topcat64
in reply to Hidden

Blimey I'm going to have to make sure the next painkillers arnt with the same side effect and I felt high on them for a few days not now though.

I've only been on them for around 2 weeks! Back to the drawing board!

You may also like...